Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 87, NWS Nashville, TN

June 30, 1997Stewart County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 30, 1997, 2:15 PM CDT for Stewart County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1997, 2:15 PM CDT (19:15 UTC)
Expired
Jun 30, 1997, 4:15 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 301914
FFWBNA
TNC161-302115-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON JUN 30 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  415 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...STEWART COUNTY
 
AT 210 PM CDT THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAIN WILL MOVE
ACROSS STEWART COUNTY BETWEEN NOW AND 330 PM. DUE TO THE PREVIOUS HEAVY
RAIN OF THE PAST FEW DAYS...THE GROUND IS SATURATED. THUS EXPECT CREEKS
AND STREAMS TO RAPIDLY RISE AND LIKELY LEAVE THEIR BANKS. IF YOU LIVE
NEAR A CREEK OR STREAM...MONITOR WATER LEVELS AND HEAD FOR HIGHER GROUND
IF RAPIDLY RISING WATER IS OBSERVED.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:10 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 9:10 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT MON JUN 30 1997

DEEP MSTR IN PLACE OVR THE MID-SOUTH THIS AM. MEANWHILE SATLT AND 88D
LOOP DEPICTS OUTFLOW FROM LAST NIGHTS TSTMS OVR MO/AR MOVING TWDS MID
TN. MODIFYING 12Z BNA SNDG PROJECTS CAPE ARD 1400 J/KG AND A LIFTED OF
-5. WITH MDTLY UNSTBL AMS...PRECIP WTER VALUES NR 2 INCHES AND LOW LVL
FOCUS MECHANISM...TSTM COVERAGE SHOULD BE EXTENSIVE THIS AFTN. ONCE
AGAIN WL HAVE TO MONITOR FOR SLOW MOVG/TRAINING CELLS DUE TO PREVIOUS
HVY RAIN.

DUE TO EXTENSIVE CLDINESS AND ANTICIPATION OF NRMS SHWRS/TSTMS THIS
AFTN...BLV HIGH TEMPS THIS AFTN ACRS MID-STATE CAN BE LOWERED ONE CAT.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:10 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart50 min
Jun 30, 2:23 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jun 30, 3:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson54 min
Jun 30, 4:57 PM CDTFlash Flood WarningOHXDavidson3 hr
Jun 30, 5:29 PM CDTFlash Flood WarningOHXWilson3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.